MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXPECT PULMONARY OLYMPUS 25GA; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE

BOSTON SCIENTIFIC - SPENCER EXPECT PULMONARY OLYMPUS 25GA; ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Model Number M00558250
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: visual evaluation of the returned device revealed that the distal section of the stylet was wavy, and the needle and sheath were kinked near the handle.The needle was also found to be bent at the distal end and inside the handle.Functional analysis noted that the needle was unable to fully extend.The reported complaint was confirmed.Due to anatomical/procedural factors encountered during the procedure; performance of the device was limited.Therefore, the most probable root cause classification is operational context.  a review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect pulmonary endobronchial ultrasound transbronchial aspiration needle was used in the lungs during an endobronchial ultrasound (ebus) procedure performed on (b)(6) 2017.  according to the complainant, during the procedure, while re-inserting the stylet back into the device it got kinked.The procedure was completed with a different device.  there were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.This event has been deemed a reportable event based on the investigation results; distal end of the needle was bent.

Brand Name
EXPECT PULMONARY OLYMPUS 25GA
Common Device Name
ENDOBRONCHIAL ULTRASOUND TRANSBRONCHIAL ASPIRATION NEEDLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6604565
Report Number3005099803-2017-01620
Device Sequence Number1089495
Product Code EOQ
UDI-Device Identifier08714729861416
UDI-Public(01)08714729861416(17)20200131(10)20217759
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberM00558250
Device Catalogue Number5825
Device Lot Number20217759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1